Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
  Breaking News: FDA Approves Triumeq, New Once-Daily Combination Pill
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


esophageal candidiasis
Aug 19, 2005

I have esophageal candidiasis that is resistant to all the medications (azoles, etc). Amphoteracin seems to keep the infection "in check" (with ongoing candida present in vast scarring tissue, thus losing the effect of systemic medications) yet when I am off of it, it reappears. The side effects of the Ampho is prohibitive to continue on this medicine. Ironically, my immune system appears healthy (T-Cells are in the 700's & undetectable for 9 years now). Any suggestions? Nystatin as well as Gentian violet have also proven ineffective

Response from Dr. Young

Thanks for your post.

Azole resistant Candida infections can really be difficult. We've used some of the newer antifungals with some successes- Voriconazole sometimes works where the first-generation azoles haven't (fluconazole, itraconazole) and is available as an oral medication. Caspofungin is IV but is active against such Candidas and better tolerated than amphoteracin.

On a separate note, sometimes amphoteracin swish and swallow (oral) can have activity and avoid the difficult side effects of the IV administration.

Good luck, BY



Previous
Weird VL's and CD4 - rapid progression?
Next
Sustiva in 5th week of pregnancy

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement